Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 222, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Sep 23, 2000, 4:17 AM EST for Whitley County, Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2000, 4:17 AM EST (09:17 UTC)
- Expired
- Sep 23, 2000, 4:50 AM EST
- In force
- 33 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 29 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.3 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
528 WUUS53 KIWX 230917 SVRFWA INC183-230950- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 417 AM EST SAT SEP 23 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WHITLEY COUNTY IN INDIANA * UNTIL 450 AM EST * AT 417 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHEAST OF SOUTH WHITLEY...MOVING EAST AT 40 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... COLUMBIA CITY LAUD RABER CHURUBUSCO SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 2:52 AM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Sep 23, 2:52 AM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 252 AM EST SAT SEP 23 2000 FCST CHALLENGE IS POPS DURING NEXT COUPLE OF DAYS. SFC ANALYSIS AT 06Z SHOWS LOW OVER NRN IL/SRN WI. 00Z MODELS ARE SLOW IN DEPICTING MOVEMENT OF SYSTEM WITH ETA/NGM/AVN ALL PROGGING SFC LOW ONLY TO WCNTRL IL BY 06Z. MODELS SHOW GOOD ZONAL FLOW FROM NRN PLAINS TO NERN US AHEAD OF DIGGING TROF NOW OVER INTERMNTN WEST. STRONGEST WINDS ARE AT BASE OF TROF SO THIS WRN SYSTEM SHOULD PROPAGATE RAPIDLY E THRU PD. SFC LOW AND ASSOCD S/W OVER WRN GRT LKS ATTM SHOULD CONT TO MOVE RAPIDLY E WITH STRONG UPPER FLOW. HOWEVER...H8-H5 WINDS ARE ALREADY BECOMING PARALLEL TO SFC COLD FRONT SO EXPECT FRONT TO STALL OVER OH VLY. MODELS HAVE BEEN CONSISTENT LAST COUPLE OF RUNS IN SHOWING THIS. WITH FRONT JUST S OF FA THRU PD CLOUDS AND OVERRUNNING SHRA WILL STAY OVER RGN. THUS WILL KEEP CHANCE OF SHRA IN FCST THRU SUN NIGHT. HIGH PRES THEN BUILDS INTO RGN WITH CLEARING SKIES AND MUCH COOLER TEMPS BY MID-WEEK. WITH TEMPS IN UPPER 30S POSSIBLE WED MORNING WILL SEE OUR FIRST GOOD CHC OF FROST THIS SEASON. HOWEVER...THIS IS NOT OUT OF THE ORDINARY FOR LATE-SEPT. BEST CHC OF TSRA WILL BE BEFORE COLD FROPA TODAY. INSTABILITY PARAMETERS REMAIN MINIMAL OVR KIWX FA WITH LI/S ONLY -1 IN ASSOC WITH THETA-E ADVECT THIS MORNING. CAPES NEVER GO ABOVE 500 J/KG. WILL UPDATE FCST FOR TODAY WITH OCCASIONAL SHRA AND SCT TSTMS. WITH CLDS REMAINING IN RGN AFTER FROPA WILL CONT GOING FCST WITH SHRA THRU SUN NIGHT. MISFWA AVAIL. THANKS FOR COORD...ILN. .IWX...NONE. OHARA
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.